"Et tu, Brute?" - A Case of Ixazomib - Induced Cancer Therapy-related Cardiac Dysfunction.
Yusuke Hirao, Kensuke Matsumoto, Yu Mizutani et al.
✦ AI-curated · Sources linked
Case in brief
An 81-year-old man with multiple myeloma presented with decompensated heart failure. His left ventricular ejection fraction (LVEF) had been preserved at baseline but fell to 35% 13 months after starting ixazomib. The temporal relationship, previously normal echocardiography, and multimodal imaging findings led clinicians to strongly suspect ixazomib-induced cancer therapy-related cardiac dysfunction. Ixazomib was discontinued and guideline-directed medical therapy continued, but his LVEF had not recovered at the time of reporting.
What made this case unusual
The suspected ixazomib-related cardiac dysfunction remained irreversible despite stopping the drug and continuing guideline-directed medical therapy.
Diagnostic / clinical pearl
A substantial decline in LVEF after ixazomib exposure, considered alongside prior normal echocardiography and multimodal imaging, can support suspicion of treatment-related cardiac dysfunction.